Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


NO side Effects on PEP?
Jul 23, 2014

I have been prescribed Truvada and Isentress as PEP after a possible sexual exposure to HIV. I started the regimen about 12 hours after exposure and have taken every dose thus far. I'm currently 2 weeks into the PEP. My biggest concern, though, is that I have not experienced any side effects at all. I have read PEP often has severe or significant side effects. Why haven't I experienced any? Are the meds doing their job? Maybe I'm just being paranoid but it is freaking me out!

Thanks so much for your help!

Response from Dr. Young

Hello and thanks for posting.

What? You're worried that you're not having side effects? The regimen that you're taking for PEP is very well tolerated. I have frequently prescribed Truvada and Isentress for my patients who are living with HIV- it rarely causes any significant side effects.

So, chalk this up to paranoia; or perhaps a guilt-related need to have negative side effects. HIV medications today shouldn't cause side effects. The absence of side effects is a great thing, not something to be worried about.

BY



Previous
herbal remedies
Next
PEP for Deliberate Exposure to HIV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement